MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 12MM6CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 12MM6CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401206S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported a power flex pro balloon burst at rbp while attempting to expand the vessel.There was no patient injury.The patient was diagnosed with inferior vena cava stenosis.
 
Additional Manufacturer Narrative
A device history record (dhr) review could not be conducted as the sterile lot number was not provided.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A power flex pro balloon burst at rated burst pressure (rbp) while attempting to expand the vessel.There was no patient injury.The patient was diagnosed with inferior vena cava stenosis.The device prepped normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The type and brand of inflation device used was pressure pump.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not ever in an acute bend.The procedure was not completed.The device is available for analysis.Contrast media used; contrast to saline ratio; lesion characteristics were unknown.A non-sterile unit of powerflex pro 12mm6cm 80 was received coiled inside of a plastic bag.Balloon was received inflated/deflated and dried blood residuals were observed inside of it.No damages were observed on the body.Functional analysis was performed.A 0.035¿ guide wire lab sample was inserted into the guidewire lumen.Balloon was inflated and a leakage was observed at distal section of balloon.Sem analysis results showed that the external surface presented evidence of scratches and abrasion marks near to the balloon hole\rupture condition.It¿s very likely that the same factors that caused the scratch marks on the balloon could have contributed to the hole\rupture condition found on the received balloon.The internal surface and distal marker band did not presented any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17478779 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ was confirmed through analysis of the returned device.The exact cause of the balloon burst could not be determined during analysis.Based on the information available for review, vessel characteristics and procedural factors may have contributed to the burst as evidenced by scratches noted on the outer surface during analysis.According to the instructions for use (ifu), ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
POWERFLEXPRO 12MM6CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6186056
Report Number9616099-2016-00794
Device Sequence Number16394849
Product Code LIT
UDI-Device Identifier20705032060193
UDI-Public20705032060193
Combination Product (Y/N)N
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number4401206S
Device Catalogue Number4401206S
Device Lot Number17309571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Distributor Facility Aware Date11/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date12/30/2016
01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR